Drugs that can trigger Steven's-Johnson Syndrome -

Medications are most often the cause of Stevens-Johnson Syndrome -- a rare, serious skin condition, that can sometimes be fatal.

Often, signs of Stevens-Johnson Syndrome begin with flu-like symptoms, followed by a painful red or purplish rash that spreads or blisters, eventually causing the top layer of your skin to die and shed.

Drugs commonly associated with Steven’s-Johnson Syndrome include: Anticonvulsants -- Phenobarbital, Dilantin, Lamotrigine, Tegretol, Phenytoin , Carbamazepine, and Valproic acid Antifungals, Antivirals and Anti-gout medications (Allopurinol)

 

Drugs that trigger Stevens Johnson Syndrome

Stevens-Johnson Syndrome (“SJS”) is a systemic disorder that affects the skin and mucous membranes, usually caused by a severe drug reaction. SJS often begins with flu-like symptoms (fever, sore throat, cough, burning eyes), then progresses to red or purple rashes and blisters (photos), especially around the mouth, nose, eyes.

These symptoms eventually lead to skin sloughing (the shedding of the top layer of skin) because of cell death. Some patients with extreme cases of SJS appear as though they were severely burned due to the extensive skin loss.

Stevens-Johnson syndrome is a hypersensitivity disorder usually caused by a reaction to a newly prescribed medication. Although any drug can cause SJS, several drugs are often associated with SJS including: anti-gout medications, non-steroidal anti-inflammatory drugs, sulfonamides and penicillins, and anticonvulsants...